Alert archive / Florida / Special Weather Statements in 2017

Special Weather Statement, NWS Miami, FL

June 28, 2017Hendry County, Florida

NWS Miami, FL issued this special weather statement at Jun 28, 2017, 4:16 PM EDT for Hendry County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2017, 4:16 PM EDT (20:16 UTC)
Expired
Jun 28, 2017, 4:45 PM EDT
In force
29 min
Issued by
NWS Miami, FL

County Hendry County, FL

The radar

The Miami radar (KAMX), 140 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2017-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1536 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2017-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1536 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
847 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

606 
WWUS82 KMFL 282016
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
416 PM EDT WED JUN 28 2017
 
FLZ066-282045-
Hendry FL-
416 PM EDT WED JUN 28 2017

...Significant Weather Advisory for frequent to excessive lightning
and 45 to 55 mph winds for northeastern Hendry County Until 445 PM
EDT...

* At 416 PM EDT...National Weather Service Meteorologists detected a
  strong thunderstorm over Devils Garden, or near Montura. This storm
  was nearly stationary.

* The primary impacts will be frequent to excessive lightning and
  gusty winds  of 45 TO 55 mph.  Lightning is the number one weather
  related killer in Florida. Trees and open shelters offer no
  protection. These winds can down small tree limbs and branches, and
  blow around unsecured small objects. Seek shelter in a safe
  building until the storm passes.

* LOCATIONS IMPACTED INCLUDE...
  Montura and Devils Garden. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Residents should remain on the alert for additional statements and
possible warnings.

Stay tuned to NOAA weather radio and other local media for further
details or updates.

&&

LAT...LON 2675 8114 2662 8102 2652 8130 2661 8139
TIME...MOT...LOC 2016Z 064DEG 0KT 2663 8117 

$$

BAXTER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 28, 3:26 PM EDT, 50 minutes earlier.

Area forecast discussion, Jun 28, 3:26 PM EDT, 50 minutes before
Area Forecast Discussion
National Weather Service Miami FL
326 PM EDT Wed Jun 28 2017

.DISCUSSION...

THIS AFTERNOON AND TONIGHT: Remainder of the afternoon is expected
to pan out similarly to yesterday with scattered showers and storms
now ongoing along the seabreezes as well as other boundaries across
the region. A special 15Z sounding shows that steering flow remains
non-existent over the region, so storms that develop will move
very little. New development will trend further inland with the
seabreezes as we move through the afternoon, though outflow
boundaries may initiate additional storms back towards the coasts.
Best chances will be late afternoon/early evening with the
seabreeze collision over the interior. Lightning will remain the
main hazard with storms, though slow storm movement will also
bring locally heavy rainfall and boundary collisions may produce
stronger storms with gusty winds and small hail.

Storms are expected to wind down by midnight, with scattered
activity over the open waters overnight occasionally brushing the
coasts.

THURSDAY: This will be a transitional day, as we lose the influence
of the weak front currently across North Central Florida as high
pressure begins to build in from the east. The overall drier, and
slightly more subsident airmass will keep coverage of showers and
storms right around seasonal norms.

Isolated showers and storms will likely get going along both
seabreezes as they develop and move inland early in the afternoon,
with the east coast seabreeze moving more quickly and afternoon
coverage generally favoring the western interior. With temps aloft
near normal and no significant synoptic features, the biggest hazard
with storms will remain lightning. The light southeasterly wind
profile is also favorable for waterspout development over the local
waters, especially in the morning.

FRIDAY THROUGH FOURTH OF JULY HOLIDAY: Somewhat stagnant, and fairly
typical summertime pattern will be in place across the region for
this weekend through the upcoming holiday. The axis of the western
Atlantic ridge, both at the surface and aloft, will extend across
the Florida peninsula bringing prevailing easterly flow. Both
seabreezes will develop each afternoon, with the Atlantic seabreeze
dominating and convection favoring the Gulf coast and western
interior. Best rain chances along the east coast will be during the
overnights and mornings. Warm and muggy temperatures will continue
with highs in the lower 90s, leading to afternoon heat indices
around 100F. Overnight lows will be in the mid-upper 70s, with east
coast locations potentially remaining above 80F for many nights.

&&

.MARINE...Generally good boating conditions will continue across the
local waters into the weekend and early next week. Prevailing winds
will generally be southeasterly at 10kts or less, with local sea
breezes briefly enhancing winds near the coast to 10-15 knots during
the afternoon.

Overall coverage of showers and storms will be on the decrease as we
go into the weekend, with the best coverage over the open waters
during the nights and mornings. Inland waterways, as well as the
Gulf coast will see better chances during the afternoons and
evenings. Erratic winds and higher seas, along with lightning will
be possible in and around thunderstorms.

&&

.AVIATION...Both the Atlantic and Gulf sea breezes have
developed and are currently moving across the peninsula around 10
KT. Scattered thunderstorms in the western portion of the east
coast metro area may push an outflow boundary or two across the
TAF sites, but less than 25 KT. Winds and shower activity should
diminish aft 29/0000Z. Light and variable winds are expected
tonight with mostly dry conditions. The Gulf and Atlantic sea
breezes will push inland again aft 29/1700Z with more shower/storm
activity developing inland.

&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  78  91  78  91 /  20  30  20  40
Fort Lauderdale  79  91  79  90 /  20  30  30  30
Miami            79  92  79  90 /  20  30  30  30
Naples           76  91  76  91 /  20  40  40  40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.

&&

DISCUSSION...88/ALM
MARINE...88/ALM
AVIATION...27/JT
Hazardous weather outlook, Jun 28, 10:13 AM EDT, 6 hours 3 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
1013 AM EDT Wed Jun 28 2017

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
290215-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1013 AM EDT Wed Jun 28 2017

...THUNDERSTORMS LIKELY, ESPECIALLY INTERIOR, THIS AFTERNOON...
...WATERSPOUTS POSSIBLE ATLANTIC WATERS AND LAKE OKEECHOBEE...
...MINOR FLOODING OF LOW LYING AREAS WITH SLOW MOVING THUNDERSTORMS...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Scattered to numerous thunderstorms are expected to
develop by afternoon, especially over interior South Florida. The
primary threat from these thunderstorms is cloud to ground
lightning.

Waterspouts: Waterspouts could develop across Atlantic waters,
Biscayne Bay, and Lake Okeechobee.

Flooding: Heavy rain from slow moving thunderstorms this afternoon
may lead to minor flooding of low lying and poorly draining areas.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Scattered to numerous mainly afternoon thunderstorms are expected
each day, especially over interior South Florida. The primary threat
will be cloud to ground lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Jun 28, 2:58 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
258 PM EDT WED JUN 28 2017

FLZ067-068-071-072-281945-
Inland Broward County FL-Metro Broward County FL-
Inland Palm Beach County FL-Metro Palm Beach County FL-
258 PM EDT WED JUN 28 2017

...Significant Weather Advisory for frequent to excessive lightning,
small hail and 45 to 55 mph winds for northeastern Broward and
southeastern Palm Beach Counties Until 345 PM EDT...

* At 257 PM EDT...Doppler radar was tracking a Line of strong
  thunderstorms along a line extending from Royal Palm Beach to Coral
  Springs. These storms were nearly stationary.

* The primary impacts will be frequent to excessive lightning, gusty
  winds from 45 TO 55 mph, small hail, torrential downpours, or a
  combination of these are possible. Lightning is the number one
  weather related killer in Florida. Trees and open shelters offer no
  protection. These winds can down small tree limbs and branches, and
  blow around unsecured small objects. Seek shelter in a safe
  building until the storm passes.

* LOCATIONS IMPACTED INCLUDE...
  Coral Springs, West Palm Beach, Tamarac, Wellington, Margate,
  Coconut Creek, North Lauderdale, Royal Palm Beach, Parkland,
  Loxahatchee Nwr, Mission Bay, Hamptons At Boca Raton, Golden Lakes,
  Loxahatchee Groves, Whisper Walk, Lion Country Safari Park, Godfrey
  Road, The Acreage, Aberdeen and Hillsboro Pines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to street flooding. Do not drive your vehicle through flooded
roadways.

Residents should remain on the alert for additional statements and
possible warnings.

Stay tuned to NOAA weather radio and other local media for further
details or updates.

&&

LAT...LON 2679 8015 2623 8018 2622 8039 2670 8043
TIME...MOT...LOC 1857Z 203DEG 2KT 2672 8025 2625 8027

BAXTER
Special weather statement, Jun 28, 3:45 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
345 PM EDT WED JUN 28 2017

FLZ067-282015-
Inland Palm Beach County FL-
345 PM EDT WED JUN 28 2017

...Significant Weather Advisory for frequent to excessive lightning,
small hail and 45 to 55 mph winds for northwestern Palm Beach County
Until 415 PM EDT...

* At 345 PM EDT...National Weather Service Meteorologists detected a
  Line of strong thunderstorms along a line extending from 9 miles
  northwest of The Acreage to near Lion Country Safari Park to 6
  miles east of Belle Glade. These storms were nearly stationary.

* The primary impacts will be frequent to excessive lightning, gusty
  winds from 45 TO 55 mph, small hail, torrential downpours, or a
  combination of these are possible. Lightning is the number one
  weather related killer in Florida. Trees and open shelters offer no
  protection. These winds can down small tree limbs and branches, and
  blow around unsecured small objects. Seek shelter in a safe
  building until the storm passes.

* LOCATIONS IMPACTED INCLUDE...
  Belle Glade, South Bay, Belle Glade Camp, Lion Country Safari Park
  and The Acreage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to street flooding. Do not drive your vehicle through flooded
roadways.

Residents should remain on the alert for additional statements and
possible warnings.

Stay tuned to NOAA weather radio and other local media for further
details or updates.

&&

LAT...LON 2687 8053 2665 8072 2663 8037 2686 8027
TIME...MOT...LOC 1945Z 032DEG 4KT 2683 8038 2672 8045 2670 8056

BAXTER
Special weather statement, Jun 28, 4:16 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
416 PM EDT WED JUN 28 2017

FLZ066-282045-
Hendry FL-
416 PM EDT WED JUN 28 2017

...Significant Weather Advisory for frequent to excessive lightning
and 45 to 55 mph winds for northeastern Hendry County Until 445 PM
EDT...

* At 416 PM EDT...National Weather Service Meteorologists detected a
  strong thunderstorm over Devils Garden, or near Montura. This storm
  was nearly stationary.

* The primary impacts will be frequent to excessive lightning and
  gusty winds  of 45 TO 55 mph.  Lightning is the number one weather
  related killer in Florida. Trees and open shelters offer no
  protection. These winds can down small tree limbs and branches, and
  blow around unsecured small objects. Seek shelter in a safe
  building until the storm passes.

* LOCATIONS IMPACTED INCLUDE...
  Montura and Devils Garden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Residents should remain on the alert for additional statements and
possible warnings.

Stay tuned to NOAA weather radio and other local media for further
details or updates.

&&

LAT...LON 2675 8114 2662 8102 2652 8130 2661 8139
TIME...MOT...LOC 2016Z 064DEG 0KT 2663 8117

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 2:58 PM EDTSpecial Weather StatementMFLPalm Beach47 min
Jun 28, 3:45 PM EDTSpecial Weather StatementMFLPalm Beach30 min

Nearby

Special Weather Statements in Florida, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.